Advances in Differential Equations

Existence and uniqueness for $L^1$ data of some elliptic equations with natural growth

Sergio Segura de León

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We deal with the following nonlinear elliptic problem: $$ \begin{cases} - \hbox{div} \ {{\bf a}}( x , u, \nabla u) + b( x , u , \nabla u) = f & \ \hbox{ in } \ \Omega \\ u = 0 & \ \hbox{ on} \ \partial \Omega, \end{cases} $$ where $\Omega$ is a bounded, open set in $\mathbb R^N$, $f \in L^1 ( \Omega )$, $- \hbox{div} \ {{\bf a}}(x, u, \nabla u) $ defines an operator satisfying Leray---Lions-type conditions, and the lower-order term satisfies natural growth conditions and some other properties; we point out that these properties do not include a sign assumption (see in (2) below our model example). We prove existence of an entropy solution for this problem (see Definition 2.2 below), and we show that, under a natural monotonicity hypothesis, there exists a smallest entropy solution.

Article information

Adv. Differential Equations, Volume 8, Number 11 (2003), 1377-1408.

First available in Project Euclid: 19 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35J60: Nonlinear elliptic equations
Secondary: 35R05: Partial differential equations with discontinuous coefficients or data


Segura de León, Sergio. Existence and uniqueness for $L^1$ data of some elliptic equations with natural growth. Adv. Differential Equations 8 (2003), no. 11, 1377--1408.

Export citation